Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 141, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2017, 6:11 PM CDT for 4 counties in Texas. It was in force for 79 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 13, 2017, 7:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:19 PM CDT | HAIL 1.5 | 5 Se Hedley, TX | |
| Jun 13, 6:19 PM CDT | HAIL 1.5 | 6 Se Hedley, TX | |
| Jun 13, 6:25 PM CDT | HAIL 2 | 6 Se Hedley, TX | |
| Jun 13, 7:00 PM CDT | HAIL 1 | 1 Sse Wellington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WUUS54 KAMA 132311
SVRAMA
TXC087-129-179-483-140030-
/O.NEW.KAMA.SV.W.0141.170613T2311Z-170614T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
611 PM CDT TUE JUN 13 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southern Wheeler County in the Panhandle of Texas...
Southeastern Gray County in the Panhandle of Texas...
Collingsworth County in the Panhandle of Texas...
Eastern Donley County in the Panhandle of Texas...
* Until 730 PM CDT
* At 611 PM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Mclean to 4 miles west of Memphis,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Wellington, Shamrock, Mclean, Hedley, Dodson, Lutie, Twitty,
Dozier, Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10067 3527 10062 3546 10000 3475 10000
TIME...MOT...LOC 2311Z 255DEG 32KT 3510 10054 3475 10061
HAIL...1.25IN
WIND...60MPH
$$
Beat4 follow-up statements
666
WWUS54 KAMA 132331
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
631 PM CDT TUE JUN 13 2017
TXC129-179-132340-
/O.CAN.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Gray TX-Donley TX-
631 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND EASTERN
DONLEY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10054 3529 10052 3546 10000 3475 10000
TIME...MOT...LOC 2330Z 241DEG 27KT 3516 10044 3478 10049
$$
TXC087-483-140030-
/O.CON.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Wheeler TX-Collingsworth TX-
631 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN WHEELER AND COLLINGSWORTH COUNTIES...
At 630 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Lela to 4 miles northeast of
Memphis, moving northeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Wellington, Shamrock, Dodson, Lutie, Twitty, Dozier, Lela, Quail and
Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10054 3529 10052 3546 10000 3475 10000
TIME...MOT...LOC 2330Z 241DEG 27KT 3516 10044 3478 10049
HAIL...2.50IN
WIND...60MPH
$$
Beat289
WWUS54 KAMA 132347
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
647 PM CDT TUE JUN 13 2017
TXC483-132357-
/O.CAN.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Wheeler TX-
647 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10049 3503 10030 3518 10000 3475 10000
TIME...MOT...LOC 2347Z 255DEG 28KT 3481 10032
$$
TXC087-140030-
/O.CON.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Collingsworth TX-
647 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN COLLINGSWORTH COUNTY...
At 647 PM CDT, a severe thunderstorm was located 6 miles southwest of
Wellington, moving east at 30 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Wellington, Dodson and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10049 3503 10030 3518 10000 3475 10000
TIME...MOT...LOC 2347Z 255DEG 28KT 3481 10032
HAIL...2.50IN
WIND...70MPH
$$
Beat310
WWUS54 KAMA 132359
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
659 PM CDT TUE JUN 13 2017
TXC087-140030-
/O.CON.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Collingsworth TX-
659 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN COLLINGSWORTH COUNTY...
At 659 PM CDT, a severe thunderstorm was located over Wellington,
moving east at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Wellington, Dodson and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10041 3500 10028 3512 10000 3475 10000
TIME...MOT...LOC 2359Z 255DEG 32KT 3484 10019
HAIL...1.50IN
WIND...70MPH
$$
Beat285
WWUS54 KAMA 140016
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
716 PM CDT TUE JUN 13 2017
TXC087-140030-
/O.CON.KAMA.SV.W.0141.000000T0000Z-170614T0030Z/
Collingsworth TX-
716 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN COLLINGSWORTH COUNTY...
At 716 PM CDT, a severe thunderstorm was located 5 miles east of
Wellington, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington and Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10023 3488 10023 3504 10000 3475 10000
TIME...MOT...LOC 0016Z 248DEG 24KT 3485 10012
HAIL...1.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:41 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 3:41 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Tue Jun 13 2017 .DISCUSSION... Focus will be on the severe weather threat later this afternoon, mainly eastern parts of the Texas Panhandle. Main threats this afternoon and early evening include hail around 2 inches in diameter and 60 mph wind gusts or greater. During the time period (mainly 4pm to 9pm) of convection, confidence is pretty strong LCL heights will be too high to warrant a decent risk for tornadoes; however, there is a very small chance for a tornado. Did not mention this in the Hazardous Weather Outlook because confidence was too low for tornadoes. Beyond that, there will be several more chances for thunderstorms, but its too early to determine severe weather chances with high confidence. That being said, at this time it does look like our next chance for severe weather appears to be Thursday. Temperatures do look to be above normal for this time of year through the extended, with the only day close to normal high temps being Sunday and Monday. As an example, normal high temps for this time of year at Amarillo range in the mid to upper 80s. Amarillo is forecast beginning tomorrow to be near 100 degrees to slightly above 100 degrees through at least Saturday. Looking into more detail for today/early evening across eastern parts of the Texas Panhandle: Bulk shear values will range between 40 and 55 knots with most unstable CAPE values around 2000 to 3500 J/kg. Flow aloft combined with dryline orientation would suggest discrete cells initially. Given the parameters in place, strong rotating cells are possible. Nearly all of the Convective Available Models (CAMs) are suggesting cells will go linear later in the evening. However, Its hard to believe this output given all the supercell components coming into place. The CAMs might be going linear too early. I think discrete cells will stick around a little longer and probably through at least 01Z. By this time storms should be on their way into Oklahoma and then becoming more linear in nature. Models are forecasting high values of DCAPE, and this would suggest strong outflow boundary and more interaction with other nearby storms. This is one element I think the CAMs might be catching onto to go more linear as cells fire on boundaries and fill in the gaps between initial cells. As mentioned earlier, tornado threat looks small. The combination of near storm outflow boundary interaction, 0-1km helicity values below 100 (m^2/s^2), and high LCL heights all suggest tornado threat looks limited at this time. Given the chance for strong updrafts, the threat for large to giant hail will be high this afternoon and early evening. Two inch diameter hail does not seem out of the question for eastern parts of the Texas Panhandle. Since we will have rotating updrafts and high values of DCAPE, I also think strong wind speeds of at least 60 mph will be possible. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 98 65 96 67 / 20 0 5 20 10 Beaver OK 62 97 65 100 68 / 20 0 10 10 10 Boise City OK 55 91 55 94 61 / 10 0 0 0 10 Borger TX 66 99 68 101 70 / 20 0 5 20 10 Boys Ranch TX 59 101 62 101 66 / 10 0 0 10 10 Canyon TX 61 100 65 97 66 / 10 0 5 20 10 Clarendon TX 65 99 67 97 68 / 60 10 10 20 20 Dalhart TX 56 98 57 99 61 / 10 0 0 5 10 Guymon OK 59 95 62 99 65 / 10 0 0 5 10 Hereford TX 59 101 65 99 65 / 10 0 0 10 10 Lipscomb TX 66 97 67 99 70 / 40 0 20 20 20 Pampa TX 64 96 67 98 68 / 40 0 10 20 20 Shamrock TX 69 99 69 99 71 / 60 10 20 20 20 Wellington TX 70 99 71 99 71 / 60 10 20 20 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 13, 12:45 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1245 PM CDT Tue Jun 13 2017 OKZ001>003-TXZ001>020-140545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1245 PM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and early evening across eastern parts of the Panhandles. Severe weather is also expected to develop, mainly across eastern parts of the Texas Panhandle, or basically along and east of a line from Amarillo to Perryton. Main threats include the possibility of hail around 2 inches in diameter and wind gusts of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible Wednesday evening through Thursday night, and again Sunday night and Monday. While strong storms are possible with just about any activity this time of year, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed starting around 3 pm. Main threat area will be eastern parts of the Texas Panhandle. Guerrero
In the hours before
Local storm report, Jun 13, 4:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 W PAMPA 35.55N 101.05W
06/13/2017 M0.88 INCH GRAY TX STORM CHASER
PEA TO MARBLE SIZE HAIL WITH NICKEL MIXED IN AT 152 AND
PRICE IN PAMPA
&&
EVENT NUMBER AMA1700662
TLHLocal storm report, Jun 13, 5:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL GROOM 35.20N 101.11W
06/13/2017 M1.00 INCH CARSON TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1700663
TLHLocal storm report, Jun 13, 5:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 9 NNW MIAMI 35.81N 100.70W
06/13/2017 M1.75 INCH ROBERTS TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1700664
TLHLocal storm report, Jun 13, 6:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CANADIAN 35.91N 100.38W
06/13/2017 E2.50 INCH HEMPHILL TX FIRE DEPT/RESCUE
TENNIS BALL SIZED HAIL REPORTED AT 555 PM .
&&
EVENT NUMBER AMA1700665
WEBERLocal storm report, Jun 13, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 E PERRYTON 36.39N 100.62W
06/13/2017 E1.50 INCH OCHILTREE TX PUBLIC
PING PONG BALL SIZED HAIL REPORTED 10 MILES EAST OF
PERRYTON.
&&
EVENT NUMBER AMA1700666
WEBERLocal storm report, Jun 13, 6:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 3 E CANADIAN 35.91N 100.33W
06/13/2017 E1.00 INCH HEMPHILL TX PUBLIC
QUARTER SIZED HAIL REPORTED JUST EAST OF CANADIAN.
&&
EVENT NUMBER AMA1700667
WEBERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 62 min |
| Jun 13, 4:26 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 66 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 64 min |
| Jun 13, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 68 min |
| Jun 13, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 61 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 68 min |
| Jun 13, 6:12 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 42 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 55 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.